Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Draperygoddess

Some answers, plus some more questions

Recommended Posts

tracey

Hi there,  I am new here and curious to hear if others have had similar experiences to ours.  My 16 yr son was diagnosed with type 1 3 weeks ago.  He had local redness at the injection site when he administered nova rapid and then began developing hives.  He was also taking 15 units of Lantus but no redness at site.  They switched him to humalog and sent him home. The hives have continued to get worse and worse to the point he was basically covered in them so I took him to Emergency.  The Dr. treated me like I was an idiot bringing my son in for hives.  Anyways, eventually we saw some of the Endocrinology team (It was a Children's Hospital) and then an allergist.  The allergy tests were negative and the allergist says he has a virus.  It seems kind of strange to me that he would happen to get a virus the very same day he is admitted to hospital and started on insulin?  No one in the medical community seems familiar with Hives and Type 1 and yet in my own research it seems not completely uncommon? Anyways, any help would be appreciated as to where we go next with this and any tests I should be asking for?  I should add he is now taking claritan and benadryl which helps a bit but doesn't take the hives away.  Initially hives were worse at night and seems to come within an hour of giving insulin.  THANKS!!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.